Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 3, 2006, 2:47 PM MDT for Fremont County, Wyoming. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 2:47 PM MDT (20:47 UTC)
- Expired
- Jul 3, 2006, 3:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 32 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 032047 SVRRIW WYC013-032145- /O.NEW.KRIW.SV.W.0039.060703T2047Z-060703T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 247 PM MDT MON JUL 3 2006 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FREMONT COUNTY IN CENTRAL WYOMING... * UNTIL 345 PM MDT * AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF U.S. HWY 26 MILE MARKER 120...OR ABOUT 21 MILES NORTH OF RIVERTON...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... U.S. HWY 26 MILE MARKER 120 BY 315 PM MDT... HIDDEN VALLEY BY 320 PM MDT... SHOSHONI BY 330 PM MDT... U.S. HWY 20/26 MILE MARKER 90 BY 345 PM MDT... DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4345 10839 4330 10853 4298 10796 4321 10776 $$ SKRBAC
3 follow-up statements
000 WWUS55 KRIW 032101 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 300 PM MDT MON JUL 3 2006 WYC013-032145- /O.CON.KRIW.SV.W.0039.000000T0000Z-060703T2145Z/ FREMONT WY- 300 PM MDT MON JUL 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL FREMONT COUNTY UNTIL 345 PM MDT... AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF U.S. HWY 26 MILE MARKER 120 OR OVER BOYSEN RESERVOIR...OR ABOUT 21 MILES NORTHEAST OF RIVERTON...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... U.S. HWY 26 MILE MARKER 120 BY 310 PM MDT... HIDDEN VALLEY BY 315 PM MDT... SHOSHONI AND U.S. HWY 20/26 MILE MARKER 100 BY 320 PM MDT... U.S. HWY 20/26 MILE MARKER 90 BY 345 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4345 10839 4330 10853 4298 10796 4321 10776 $$ SKRBAC
000 WWUS55 KRIW 032118 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 316 PM MDT MON JUL 3 2006 WYC013-032145- /O.CON.KRIW.SV.W.0039.000000T0000Z-060703T2145Z/ FREMONT WY- 316 PM MDT MON JUL 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL FREMONT COUNTY UNTIL 345 PM MDT... AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHOSHONI...OR ABOUT 22 MILES NORTHEAST OF RIVERTON...MOVING SOUTHEAST AT 30 MPH. OTHER SEVERE THUNDERSTORMS WERE LOCATED 20 MILES NORTH OF RIVERTON AND 8 MILES NORTHEAST OF SHOSHONI. THE SEVERE THUNDERSTORMS WILL WILL AFFECT MUCH OF FAR NORTHERN FREMONT COUNTY THROUGH 345 PM...INCLUDING BOYSEN RESERVOIR AND SHOSHONI. IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4345 10839 4330 10853 4298 10796 4321 10776 $$ SKRBAC
000 WWUS55 KRIW 032142 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 340 PM MDT MON JUL 3 2006 WYC013-032150- /O.EXP.KRIW.SV.W.0039.000000T0000Z-060703T2145Z/ FREMONT WY- 340 PM MDT MON JUL 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FREMONT COUNTY EXPIRES AT 345 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...A STRONG THUNDERSTORM WILL STILL MOVE TOWARDS MONETA DOWN HIGHWAY 20 26 ARRIVING AROUND 4 PM WITH UP TO MARBLE SIZE HAIL...DANGEROUS LIGHTNING...WIND GUSTS TO 45 MPH AND HEAVY RAIN. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4345 10839 4330 10853 4298 10796 4321 10776 $$ SKRBAC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:15 PM MDT, 32 minutes earlier.
Area forecast discussion, Jul 3, 2:15 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 215 PM MDT MON JUL 3 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY SHORTWAVE THAT TRACKED ACROSS THE STATE OVERNIGHT LAST NIGHT IS EXITING THE AREA. THIS MORNING THERE WERE SOME LEFT OVER SHOWERS FROM THIS FEATURE MAINLY IN NORTHERN WYOMING AS THEY EXITED THE NORTHEAST AND NORTH CENTRAL CWA. TOWARD THE LATE MORNING SOME EMBEDDED CONVECTION APPEARED TO FORM WITHIN THE OLD STRATIFORM LAYER. BEHIND THIS ACTIVITY WHERE THERE WAS MORE SOLAR INSULATION...A FRESH ROUND OF CONVECTION QUICKLY FIRED UP OVER THE ABSAROKA MOUNTAINS. PRESENTLY CONVECTION IS FIRING UP THROUGHOUT THE CWA. THE HEAVIEST RAINERS AND MOST LIKELY CANDIDATES FOR HAIL PRODUCERS HAVE BEEN OVER HOT SPRINGS COUNTY WHERE STORMS THERE GOTTEN HEAD START FROM THE CELLS ROLLING OFF THE ABSAROKAS. IT APPEARS ANOTHER ACTIVE AFTERNOON AND EVENING IS IN STORE. STEERING WINDS ARE RELATIVELY WEAK. WITH LIFTED INDICES DOWN TO MINUS 4 IN THE BIG HORN BASIN AND CAPES BETWEEN 1000 AND 1600 J/KG IT APPEARS HEAVY RAINERS AND LARGE HAIL WILL BE THE BIGGEST THREATS THROUGH THIS EVENING...ESPECIALLY OVER THE CENTRAL...NORTH AND EAST WHERE A SLIGHT RISK OF SEVERE IS IN PLACE. DID NOT PLAY TOO MUCH WITH THE POPS THROUGH THURSDAY. KEPT TREND OF DECREASING POPS THROUGH TUESDAY IN THE GRIDS IN JOHNSON COUNTY WHERE AIRMASS WILL BECOME MORE CAPPED. INCREASED POPS FROM THE SOUTHWEST WEDNESDAY BASED ON THE FACT THAT THE MODELS HAVE BEEN CONSISTENT IN DEVELOPING AN UPPER LOW OVER THE DESERT SOUTHWEST AND TAKING IT NORTHEAST AS A STRONG SHORTWAVE ACROSS NORTHERN WY/N MT THU WHICH MATCHED UP WITH SLC. KEPT WIDESPREAD POPS THU AS THAT SHORTWAVE TRACKS ACROSS THE AREA. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY LONG RANGE MODELS CONTINUE TO BE IN DECENT AGREEMENT THROUGH AT LEAST THE BEGINNING OF THE PERIOD...BEFORE DIVERGING TOWARDS THE END OF THE WEEKEND. THE OVERALL PATTERN CONTINUES WITH MEAN RIDGING OVER THE SOUTHERN PLAINS AND GENERAL TROFING ALONG THE WEST AND EAST COASTS. THE AFOREMENTIONED NEGATIVELY TILTED SHORTWAVE WILL CONTINUE TO SWING THROUGH THE COWBOY STATE BRINGING ISOLATED CONVECTION TO WESTERN AND SOUTHERN WYOMING ON THURSDAY. A DEVELOPING TROF NEAR THE PACIFIC NORTHWEST WILL AMPLIFY THE WESTERN CONUS PATTERN... TURNING FLOW SOUTHWESTERLY ACROSS THE CWFA. A NORTHERN STREAM SHORTWAVE WILL DRAG A BOUNDARY INTO NORTHERN WYOMING ON FRIDAY... PROVIDING ANOTHER OPPORTUNITY OF AFTERNOON AND EVENING CONVECTION. ONLY A COUPLE OF DEGREES OF COOLING THROUGH THE LAYER ANTICIPATED. SATURDAY SHOULD HAVE A BIT LESS THUNDERSTORM COVERAGE AS THE AREA IS PINCHED BETWEEN NORTHERN AND SOUTHERN STREAM ENERGY. MODELS BEGIN THEIR DIVERGING ACT ON SUNDAY. THE GFS TRIES TO BRING AN OPEN WAVE INTO THE NORTHERN ROCKY MOUNTAINS...WHILE THE ECMWF CUTS THIS ENERGY OFF NEAR VANCOUVER ISLAND. FOR NOW...HAVE COMPROMISED FOR SLOWER PROGRESSION OF AN OPEN WAVE. HAVE BEGAN TO INCREASE POPS ACROSS NORTHWEST WYOMING ON SUNDAY...AND DECREASED TEMPERATURES ON MONDAY. THE GFS INDICATES A STRONG BAROCLINIC BOUNDARY PUSHING SOUTH EAST OF THE CONTINENTAL DIVIDE ON MONDAY...WITH 700MB TEMPERATURES DROPPING TO 3C ACROSS CENTRAL ZONES. IF THIS SCENARIO PLAYS OUT...WILL NEED TO DECREASE EARLY NEXT WEEK TEMPERATURES MORE AS THE TIMING AND DETAILS BECOME MORE CLEAR. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...TWB LONG TERM...HAHN
Hazardous weather outlook, Jul 3, 5:00 AM MDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT MON JUL 3 2006 WYZ001>020-022>030-041100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ANOTHER DISTURBANCE WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO WESTERN AND CENTRAL WYOMING TODAY AND TONIGHT. THUNDERSTORMS WILL BEGIN IN THE FAR WEST THIS MORNING...SPREADING EAST INTO THE CENTRAL THIS AFTERNOON. THE MAIN THREAT WILL BE VERY HEAVY RAIN WITH SOME LOCALIZED FLASH FLOODING POSSIBLE. SOME STORMS COULD PRODUCE SOME HAIL AND GUSTY WINDS. THE ACTIVITY WILL LINGER OVERNIGHT ACROSS THE NORTH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON INDEPENDENCE DAY...AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO BE MAINLY CONCENTRATED ALONG A STATIONARY FRONTAL BOUNDARY RESTING AGAINST THE EAST SLOPES OF THE ABSAROKA AND WIND RIVER RANGES. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY OUTFLOW WINDS DURING THE EVENING. ANOTHER SYSTEM WILL MOVE ACROSS THE AREA ON WEDNESDAY AFTERNOON AND EVENING POSSIBLY LEADING TO SEVERE THUNDERSTORMS ACROSS MAINLY THE WESTERN THIRD OF THE STATE. LINGERING MOISTURE IN SOUTHWEST FLOW ALOFT WILL ALLOW FOR THE CONTINUED CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH SUNDAY. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...WIND GUSTS OVER 50 MPH OR FLOODING THIS AFTERNOON AND TONIGHT. REPORTS CAN BE PROVIDED TO THE NATIONAL WEATHER SERVICE IN RIVERTON BY CALLING 1-800-211- 1448. THANK YOU. TEAM RIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:16 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 29 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.